Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 10, NWS Brownsville, TX
NWS Brownsville, TX issued this tornado warning at May 15, 2006, 12:11 AM CDT for Cameron County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2006, 12:11 AM CDT (05:11 UTC)
- Expired
- May 15, 2006, 12:36 AM CDT
- In force
- 25 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 15 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 6:58 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 5.2 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2959 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KBRO 150511 TORBRO TXC061-150545- /O.NEW.KBRO.TO.W.0010.060515T0511Z-060515T0545Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 1211 AM CDT MON MAY 15 2006 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * TORNADO WARNING FOR... CENTRAL CAMERON COUNTY IN DEEP SOUTH TEXAS * UNTIL 1245 AM CDT * AT 1209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LOS FRESNOS...OR ABOUT 10 MILES NORTH OF BROWNSVILLE...MOVING SOUTH AT 15 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... RURAL SOUTHERN CAMERON COUNTY AT 1230 AM CDT DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR DEEP SOUTH TEXAS. LAT...LON 2610 9742 2611 9751 2596 9749 2596 9744 $$ PHILO
3 follow-up statements
000 WWUS54 KBRO 150521 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1221 AM CDT MON MAY 15 2006 TXC061-150545- /O.CON.KBRO.TO.W.0010.000000T0000Z-060515T0545Z/ CAMERON TX- 1221 AM CDT MON MAY 15 2006 ...A TORNADO WARNING CONTINUES UNTIL 1245 AM CDT FOR CENTRAL CAMERON COUNTY... AT 1218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR LOS FRESNOS...OR ABOUT 8 MILES NORTH OF BROWNSVILLE...MOVING SOUTH AT 15 MPH. THE TORNADO WILL BE NEAR... RURAL SOUTHERN CAMERON COUNTY AT 1240 AM CDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR DEEP SOUTH TEXAS. LAT...LON 2610 9742 2611 9751 2596 9749 2596 9744 $$ PHILO
000 WWUS54 KBRO 150528 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1228 AM CDT MON MAY 15 2006 TXC061-150545- /O.CON.KBRO.TO.W.0010.000000T0000Z-060515T0545Z/ CAMERON TX- 1228 AM CDT MON MAY 15 2006 ...A TORNADO WARNING CONTINUES UNTIL 1245 AM CDT FOR CENTRAL CAMERON COUNTY... AT 1226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR LOS FRESNOS...OR ABOUT 8 MILES NORTH OF BROWNSVILLE...MOVING SOUTH AT 15 MPH. THE TORNADO WILL BE NEAR... RURAL SOUTHERN CAMERON COUNTY AT 1240 AM CDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR DEEP SOUTH TEXAS. LAT...LON 2610 9742 2611 9751 2596 9749 2596 9744 $$ PHILO
000 WWUS54 KBRO 150536 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1234 AM CDT MON MAY 15 2006 TXC061-150544- /O.CAN.KBRO.TO.W.0010.000000T0000Z-060515T0545Z/ CAMERON TX- 1234 AM CDT MON MAY 15 2006 ...THE TORNADO WARNING FOR CENTRAL CAMERON COUNTY IS CANCELLED... ROTATION ASSOCIATED WITH THIS SEVERE THUNDERSTORM HAS DISSIPATED. HIGH STRAIGHT LINE WINDS OF 40 TO 55 KNOTS CAN BE EXPECTED IN BROWNSVILLE AND SURROUNDING COMMUNITIES DURING THE NEXT 15 MINUTES. LAT...LON 2610 9742 2611 9751 2596 9749 2596 9744 $$ PHILO
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this tornado warning went out at May 14, 7:15 PM CDT, 4 hours 56 minutes earlier.
Area forecast discussion, May 14, 7:15 PM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 715 PM CDT SUN MAY 14 2006 .DISCUSSION...SEVERE THUNDERSTORM WATCH NUMBER 356 IS IN EFFECT OVER ALL OF DEEP SOUTH TEXAS THROUGH 1 AM MONDAY MORNING. SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE RIO GRANDE VALLEY TONIGHT AND MONDAY ASSOCIATED WITH A COLD FRONT WHICH WILL MOVE SOUTH OF THE CWA MONDAY MORNING. SOME OF THE THUNDERSTORMS MAY BE SEVERE. THE WINDS WILL SHIFT TO THE NORTH ONCE THE FRONT PASSES THE AREA. TEMPERATURES WILL DECREASE BEHIND THE FRONT ON MONDAY TO SLIGHTLY BELOW NORMAL VALUES FOR THIS TIME OF THE YEAR. DRIER CONDITIONS CLEAR TO PARTLY CLOUDY SKIES AND NEAR NORMAL TEMPERATURES WILL PREVAIL OVER THE RIO GRANDE VALLEY TUESDAY THROUGH SATURDAY. UPDATED THE GRIDS AND TEXT TO REFLECT THE SEVERE THUNDERSTORM WATCH. && .MARINE...AT 6 PM BUOY020 REPORTED E WINDS AT 10 TO 15 KTS AND SEAS NEAR 4 FEET. SMALL CRAFT ADVISORY WINDS OF AROUND 20 KNOTS WILL CONTINUE OVER THE LAGUNA MADRE THRU MID EVENING. A COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS EARLY MONDAY...SHIFTING WINDS TO THE NORTHEAST AT 20 TO 30 KNOTS BY LATE MORNING...AND BUILDING SEAS TO 10 FEET OFFSHORE. GALE FORCE GUSTS IN SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT AND EARLY MONDAY...AHEAD OF THE FRONT. WINDS WILL DECREASE AND VEER ONSHORE BY WEDNESDAY AS HIGH PRESSURE MOVES EAST INTO THE NORTHERN GULF. && .AVIATION...GUSTY SOUTHEAST WINDS WILL PERSIST THRU SUNSET OVER THE COASTAL AREAS OF DEEP S TX. A COLD FRONT WILL MOVE THROUGH THE CWA MONDAY MORNING WITH SCT SHRA/TSRA...WITH SOME POSSIBLY SEVERE. AVIATION INTERESTS SHOULD MONITOR WEATHER CONDITIONS...PARTICULARLY IN THE LOWER RIO GRANDE VALLEY...FROM LATE THIS EVENING THROUGH MONDAY MORNING. MVFR TO IFR CIGS/VIS AND STRONG GUSTY NORTH WINDS EXPECTED POST FRONT INTO EARLY TUESDAY MORNING. && .BRO WATCHES/WARNINGS/ADVISORIES... SCA GMZ135-155-175 FROM 15/09Z THROUGH 15/15Z. SCA GMZ130-132-135-150-155-170-175 FROM 15/15Z THROUGH 16/06Z. SCA GMZ150-155-170-175 FROM 16/06Z THROUGH 16/12Z. && SYNOPTIC/GRIDS...63 MARINE/AVIATION...58 MESO...ABBOTT
Hazardous weather outlook, May 14, 11:40 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1140 PM CDT SUN MAY 14 2006 TXZ248>257-151100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 1140 PM CDT SUN MAY 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REMAINDER OF TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 100 AM MONDAY FOR ALL OF THE RIO GRANDE VALLEY. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT WITH THESE STORMS...ALTHOUGH TORNADOS ARE POSSIBLE IN THIS ENVIRONMENT. SMALL CRAFT ADVISORIES ARE POSTED FOR THE MARINE AREAS OF DEEP SOUTH TEXAS...AS A COLD FRONT APPROACHES. SMALL CRAFT SHOULD REMAIN IN PORT OVERNIGHT...AND REMAIN WEATHER ALERT...AS A VOLATILE ATMOSPHERE IS IN PLACE AND THE LIFTING OF THIS AIR IS LIKELY WITH THE APPROACH OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED MONDAY MORNING AS A COLD FRONT MAKES ITS WAY THROUGH DEEP SOUTH TEXAS. SMALL CRAFT ADVISORIES ARE POSTED FOR STRONG WINDS AND BUILDING SEAS IN THE WAKE OF THE FRONT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED OVERNIGHT. MARTIN
In the hours before
Local storm report, May 14, 9:28 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
928 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM HAIL SAN YGNACIO 27.03N 99.45W
05/14/2006 M1.00 INCH ZAPATA TX LAW ENFORCEMENT
ZAPATA COUNTY SHERIFF REPORTED QUARTER SIZE HAIL OVER SAN
YGNACIO.
&&
CAFFREYLocal storm report, May 15, 12:05 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1205 AM CDT MON MAY 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM TSTM WND DMG EDINBURG 26.30N 98.16W
05/15/2006 HIDALGO TX PARK/FOREST SRVC
THREE 12-INCH DIAMETER TREES SNAPPED OFF DUE TO SEVERE
THUNDERSTORM.
&&
TOMASELLILocal storm report, May 15, 12:07 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1207 AM CDT MON MAY 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM TSTM WND DMG MISSION 26.21N 98.32W
05/15/2006 HIDALGO TX LAW ENFORCEMENT
MOBILE HOME ROOFS DAMAGED.
&&
TOMASELLIThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 8:02 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 58 min |
| May 14, 8:33 PM CDT | Tornado Warning | BRO | Zapata | 12 min |
| May 14, 9:00 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 45 min |
| May 14, 9:41 PM CDT | Special Marine Warning | BRO | 34 min | |
| May 14, 9:47 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 58 min |
| May 14, 9:53 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Kenedy | 37 min |
| May 14, 10:12 PM CDT | Tornado Warning | BRO | Brooks, Kenedy | 33 min |
| May 14, 10:31 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Kenedy, Starr, Willacy | 29 min |
| May 14, 10:34 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy, Willacy | 26 min |
| May 14, 10:37 PM CDT | Special Marine Warning | BRO | 38 min | |
| May 14, 10:42 PM CDT | Tornado Warning | BRO | Kenedy, Willacy | 33 min |
| May 14, 10:54 PM CDT | Special Marine Warning | BRO | 36 min | |
| May 14, 10:59 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 25 min |
| May 14, 11:04 PM CDT | Special Marine Warning | BRO | 26 min | |
| May 14, 11:07 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Kenedy, Willacy | 38 min |
| May 14, 11:14 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo, Kenedy, Starr, Willacy | 61 min |
| May 14, 11:20 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Willacy | 46 min |
| May 14, 11:29 PM CDT | Special Marine Warning | BRO | 61 min | |
| May 14, 11:36 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 24 min |
| May 14, 11:44 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 31 min |
| May 14, 11:55 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo, Willacy | 65 min |
| May 15, 6:14 AM CDT | Marine Weather Statement | BRO | 8 hr |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.